# SDR 2004FA0000771

- Difficulty date: July 16, 2004
- Submitted: September 28, 2004
- Operation: General aviation
- Aircraft: N19674
- Make and model: Cessna 172L
- Aircraft serial: 17260657
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEL65102ST041
- Part serial: 149618210021
- Condition: Failed
- Location: Engine
- Part time: 820 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

STUDENT AND INSTRUCTOR WERE FLYING, HEARD LOUD BANG.  AC SHUTTERED, OIL PRESSURE STABLE, RPM DROPPED TO BOTTOM OF GREEN ARC, OIL PRESSURE STARTED DROPPING ON A PRECAUTIONARY APPROACH.  NORMAL LANDING, SHUT ENGINE DOWN AT SOUTH BAY AVIATION.  UPON INSP OF ENG IT WAS DETERMINED.  NR3 CYLINDER HEAD SEPARATED FROM CYLINDER.  REPLACED NR 3 CYLINDER ASSY.
